MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120304
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being damaged, meeting regulatory reporting criteria.Procode: krd/hcg.(b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during an emergent an procedure, a 3mm x 4cm galaxy g3 xsft coil was used after an unspecified concomitant microcatheter (mc) was used.However, there was resistance felt during the advancement of the coil and the microcatheter.It was replaced with another coil and the procedure was completed.Additional information received indicated that a continuous flush on the microcatheter was maintained.No excessive force was applied to the device.No additional information is available.Based on the analysis of the device received, the embolic coil is damaged.A non-sterile unit galaxy g3 xsft 3mm x 4cm was received at cerenovus inside of a pouch for evaluation.The device was visually inspected, and it was noted that the dpu is protruded from introducer without damages.No other damages or anomalies were observed on the device during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil has a damage condition.The functional test could not be performed since the dpu was noted protruded from introducer.A manufacturing record evaluation was performed for the finished device l16447 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.During the visual analysis of the galaxy g3 xsft 3mm x 4cm, it was noted that the dpu is protruded from introducer without damages, the protruded condition is related with the customer complaint regarding ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿.Based on the findings during the analysis, the customer complaint was confirmed.During the microscopic inspection it was observed the embolic coil is damaged.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.It should be noted that product failure is multifactorial.The instructions for use do contain the following cautions: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Refer to coil retrieval.The detachable coils are delicate and must be handled carefully.Prior to use and when possible during the procedure, inspect the system for bends or kinks.Do not use a coil system showing signs of damage.Failure to open the second rhv sufficiently prior to slow and careful removal of the delivery tube from the patient could result in damage to the distal portion of the delivery tube.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during an emergent an procedure, a 3mm x 4cm galaxy g3 xsft coil was used after an unspecified concomitant microcatheter (mc) was used.However, there was resistance felt during advancement of the coil and the microcatheter.It was replaced with another coil and the procedure was completed.Additional information received indicated that continuous flush on the microcatheter was maintained.No excessive force was applied to the device.No additional information is available.Based on the analysis of the device received, the embolic coil is damaged.

Brand Name
GALAXY G3 XSFT 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12259300
Report Number3008114965-2021-00365
Device Sequence Number3164354
Product Code KRD
UDI-Device Identifier10886704077688
UDI-Public10886704077688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberGLX120304
Device Catalogue NumberGLX120304
Device Lot NumberL16447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER